I have an interesting question and have searched the web for day's and have found nothing to answer it for me.
First, a little history. Diagnosed with drug induced anxiety disorder and ocd 14 years ago and was put on paxil and klonopin .5mg 3 times daily. I continued this for 3 years before weaning myself off paxil and staying on klonopin. When I came off the paxil I no longer needed near as much klonopin and that dose went in half. I continued to stay on klonopin for 5 more years and on and off several anti-depressants. 4 years ago I switched to valium 5mg 2 to 3 times a day and have tried every ssri out there. Lexapro and paxil seem to be the best. I recently came off lexapro since it was no longer working and have switched to zoloft 2 weeks ago to give it a try. I have been on it before but never stuck with it longer than a few weeks and it's about the only one I haven't given a chance long term. Also, the ssri's are stimulating to me and typically increase my anxiety and "manic" behavior since I have some bi-polar traits as well.
I have been searching for a good benzo to work for me and have been on ativan which I didn't like because I had to pop one every 4 hours or the anxiety was too much. Klonopin just makes me feel kind of dull and buzzy. I seemed to like the valium when I first started for a few years because it seemed to take away the anxiety without feeling messed up unless I took a couple at once but it makes it real tough to get going in the morning. I also tried serax but never gave it longer than a week or so and reminded me of ativan a little but not quite as bad.
So here's the question. I quit the klonopin again after being on it the last 2 weeks and went back to valium. I know serax is a metabolite of valium. One of my main problems I have with valium is being so tired in the morning for 5 or 6 hours before I get going. Can I take serax along with valium once or twice a day and cut my valium dose down and not experience rebound anxiety since it's a metabolite of valium or does it work a little different than that? I would like to take 5mg of valium for day and then 10mg of serax once or twice a day but don't know what this is doing. Is taking serax the same as the metabolite that valium breaks down to? I just need to know if this is wise and a good idea to do to lessen the hangover effects of the longer half-life metabolites of valium. I don't want to mix the two if it's a bad idea but if it's a metabolite of valium anyways then I should be able to take less valium and then take serax, right or no?
I'm a little confused and maybe you can clear it up for me.
Since you say that Serax is short acting and does not accumulate and is associated with rapid tolerance wouldn't the active metabolite Oxazepam from Diazepam do the same hence requiring multiple doses as well to avoid rapid tolerance or is the metabolite and Serax different in their actions?
I was hoping by just taking Serax that I could take lower doses of valium which in turn would keep less Desmethyldiazepam and Temazepam from accumulating and just take Serax which is responsible for the anxioltyic effect. However, I am not sure if the metabolite Oxazepam and the actual brand Serax are the same in their actions. I don't want to go through rebound and rapid tolerance by adding Serax to the mix but it's already a metabolite anyways so I figured it wouldn't matter. What am I missing here?
Wouldn't the metabolite oxazepam from diazapam not accumulate and be associated with rapid tolerance just as serax would be?
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.